Jump to content
Important Survey - Please Participate ×

Help with taper plan from Ativan, please


[49...]

Recommended Posts

[49...]

Hello

 

I just realised about 2 months ago that I've been in Ativan tolerance withdrawal for at least a year, probably several. I had been using Ativan (between 0.5 mg & 1 mg) very intermittently for a few years, and never realised I could become addicted in that manner.

 

I'm still in shock at the realisation. Without much information, I started cutting from 0.5 mg Ativan very haphazardly, not really knowing what I was doing. I then found several online forums and realised I'd been going too fast. From then on, my husband helped me to do water titration, about 0.1 mg every 2 weeks, down to 0.2 mg. After finding BenzoBuddies, I'm horrified to realise that I might still have been going too fast. I've been holding at 0.2 mg for 3.5 weeks now. Sleep varies (some nights about 3 hours, but usually about 7 hours), but the anxiety and agoraphobia is as unrelenting as ever. (Gave up drinking alcohol completely about 3 days ago.) Not many physical symptoms, mainly a bit of gut pain, temperature issues, and sweaty hands and feet in the mornings.

 

I split my daily dose of 0.2 mg in two, with the morning dose around 8 am, and then evening dose around 8 pm. Mornings are tolerable, but then I crash terribly around 1 pm every day. Can barely get through the rest of the day due to terrible anxiety...

 

Desperate for help with tapering. I'm doubtful that I'll be able to convince any local doctor to provide me with a script for Valium, but I'm willing to find a way if it would make a considerable difference at this stage... I would be deeply grateful for any suggested tapering schedules, for either Ativan titration down from 0.2 mg, and/or for a possible Valium c/o, followed by milk titration.

 

I'm absolutely desperate. Thank you in advance for any advice!

 

Many blessings

Ruby

Link to comment
Share on other sites

I'm very new here and I wish I had more advice for you. I'm not new to Ativan tolerance/wd and feel that we are much in the same boat with the same questions. I think a haphazard taper is certainly what I have done and so I'm following this post.

 

First, I want to say that it's OK to be confused and have the realization that this medication is a big beast for many people. You are going to be OK (even though it doesn't feel like that) and be thankful for any support you have. Your husband is amazing to help you through this and anyone who has been through a benzo taper will be here for you too. I was so scared to realize what was really causing my issues and I hear my own voice in your words. Know that you are not alone.

 

Try not to beat yourself up and hold at whatever dose feels comfortable for you. Your brain is healing and the anxiety and agoraphobia you feel will go away. Some things I have written in my journal that have kept me going are:

 

"Remain calm is the #1 rule of survival" (Survivorman LOL)

"This is a marathon, not a race" (fellow benzo warrior)

"Remember, you have not always felt this way and you will not always feel this way" (somewhere from a late night on Reddit)

"DONT beat yourself up, the withdraw does that for you." (from me, in my journal many times)

 

I wish I could help you more with your taper plans. Find that light in yourself and the special ones around you and congratulations for already getting so far!

 

 

Link to comment
Share on other sites

[49...]

Lemonpez aka Survivorman  ;D Love that!

 

Thank you so much for your heartfelt response. Regarding the 'haphazard' bit: I've been reading the success stories, and so many of them are from folks who also stumbled around haphazardly, so there's plenty of hope for us!

 

Your encouragement shows such kindness and compassion, Lemonpez. That tells me that you're a special person, and that you're gonna make it through OK. In fact, you'll be better than you ever were. I don't doubt it.

 

I love your survival rules. I've copied the first and fourth into my own journal. Here's one from mine: 'When it is all finished, you will discover it was never random.' To me that means that there's a purpose/reason for our suffering, and that we can choose to use this experience to come out stronger/kinder/healthier than ever before. That's my intention.

 

We'll encourage each other along the way. Maybe my (roughly formulated) taper plan could help you, too. As stated, I went down from 0.5 mg Ativan rather haphazardly, breaking the tablet into smaller pieces and taking a bit away each week or two. I suffered rather badly. I'm now at 0.2 mg. From here onwards, I'm doing lorazepam titration in water. (I'm using a local generic version, which seems to dissolve well.) I intend to cut by 5% (that's 5% on each dose as it gets smaller, NOT on the original 0.2 mg) every 2-3 weeks. I'll split each daily dose into 3, to try and minimize inter-dose withdrawal. I never seem to stabilize very much between doses, probably because I'm in heavy tolerance withdrawal. I hope you might find this helpful, or that someone else might chip in to help us refine the plan further...

 

Sending you many thanks, and much strength and support.

 

Ruby

Link to comment
Share on other sites

Thank you for the words of encouragement Rubylove.  stronger/kinder/healthier is exactly where we are going and those words could not have described it more. I have a feeling we will meet again on the success stories board. I'm going to read those posts next. Your response and journal quote stopped a near meltdown. Little things really do mean so much. Keep surviving!
Link to comment
Share on other sites

×
×
  • Create New...